Forum

Palpitations and vagus nerve

Hi… Sorry to stalk you with random panic driven questions but still awaiting to find out the results of my probable ms Dx which I had given at beginning of jan. Thought I was doing quite well as I do suffer from anxiety especially around my health…guess someone having a laugh on me giving me probable ms !! I have been getting flutter feelings in my throat which I think are palps but could it be muscles spasms? Karen…who is a god send on here replied about vagus nerve…I was wondering is problems with this nerve hard to detect and as it has connections with the heart ect…does this mean I could just keel over? Sorry if this is over dramatic… Over the last couple of weeks I have been extremely fatigued, vertigo, eyesight blurring and my lower back playing up…I also sometimes have a feeling of someone squeezing my throat…a lot of people probably wish they could !! I know anxiety plays havoc with causing physical symptoms but could this be a relapse…I carnt get in to see my gp for 2 weeks… Any advice…p.s…the palps happen a few times during the day but some days nothing…if this was serious would it not be more constant? Thanks for taking time to read Kristy

I would think the chances of someone with MS having a heart attack because of a lesion on the vagus nerve would be millions if not billions to one. It is honestly not something you should worry about.

The best thing to do is to get your palpitations checked out by a vascular specialist so you can be reassured that they are nothing serious. Your GP can refer you.

As far as I know, all GPs have to offer emergency appointments - why not call and ask what the procedure is at your practice for people who need appointments on the day?

Karen x

Hi Kristy

I suffer from palpatations too, and just like you some days quite often then other days not all, nothing around my throat but I do think anxiety has a lot to do with it…and again like you all I can think of is a relapse and then you get into a huge cycle of don’t want to get upset as this could cause a relapse which upsets you even more.

I suppose what I am trying to say (cos I am still very new to all of this is) you are not alone and that this forum helps us all to understand things as well as gives us support.

I hope you get into see your GP…be pushy and get the answers you deserve xxx